Discussion in 'Medications that can cause Hair Loss' started by justme, Apr 27, 2008.
Can they cause hair loss or thinning?
I don't think so! I always get a flu shot and it had no effect on my hairloss.
Why is this in the wig and toppers section?
Japanese study linked swine flu to hair loss
I am not a scientist/researcher but have had a very coincidental experience with Alopecia Universalis and the flu shot.
The swine flu aka h1n1 has recently been linked to hair loss...http://www.livescience.com/17450-swine-flu-baldness-alopecia-areata.html
i have had Alopecia Areata for thirty years, but never severely. This year we were leaving the country for a few months and about a week before we left, we got our flu shot. Within a month (as of today), i have lost 90% of the hair on my head and am shedding body hair, meaning Alopecia Universalis. Of course, I cannot say for sure that the shot was the cause, but the dramatic shedding began a few days after receiving it, so the timing is right.
as you are probably aware a vaccine is simply a small dose of what is being vaccinated for, so I assume that, as a predisposed Alopecia Areata person, it could have triggered the Alopecia Universalis. I have had the flu shot in prior years with no adverse effects.
the most frustrating part of Alopecia is the lack of information on triggers. Either way, I will not be getting the flu shot next year.
This is so strange. January 2014 I had the swine flu. It was really bad. I took the anti viral meds and still was sick for 9 days. March 2014 is when my hair began massive shed !!!